MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 THREAD PROTECTORS SET

THORATEC CORPORATION HEARTMATE 3 THREAD PROTECTORS SET
Model Number 1008821
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Doi not provided.No further information was provided.A supplemental report will be submitted when the manufacturer's investigation is completed.
 
Event or Problem Description
The patient was implanted with a left ventricular assist device (lvad).It was reported, that during procedure on (b)(6) 2018, the surgeon was passing the tunneller to pull driveline through the patient¿s body habitus, when a black segment of the tunneler adaptor broke off.The tunneling adapter will be returned for further evaluation.The pump was placed without issues and functioned as intended no further information was provided.
 
Additional Manufacturer Narrative
Section d4,h4: additional information: section d10, h3: corrected information: manufacturing evaluation conclusion: the report that the heartmate iii (hm3) tunneling adapter broke during the implantation of pump could not be confirmed through this investigation.The device was not returned for analysis.The patient remains ongoing on heartmate 3 lvas, and no additional complaints have been reported at this time.The hm3 lvas ifu describes how to attach the tunneling adapter and how to create the driveline exit site.This document also instructs the user to confirm that the yellow line on the tunneling adapter is fully covered for a secure connection.No further information is available.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3 THREAD PROTECTORS SET
Common Device Name
THREAD PROTECTOR
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 95488
MDR Report Key7980976
Report Number2916596-2018-04383
Device Sequence Number13847719
Product Code DSQ
UDI-Device Identifier00813024012993
UDI-Public00813024012993
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number1008821
Device Catalogue Number1008821
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/28/2018
Supplement Date Received by Manufacturer12/19/2018
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date01/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight68